Alert archive / Kansas / Special Weather Statements in 2021

Special Weather Statement, NWS Dodge City, KS

August 15, 2021Trego County, Kansas

NWS Dodge City, KS issued this special weather statement at Aug 15, 2021, 3:46 AM CDT for Trego County, Kansas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 15, 2021, 3:46 AM CDT (08:46 UTC)
Expired
Aug 15, 2021, 4:15 AM CDT
In force
29 min
Issued by
NWS Dodge City, KS
Hail
0.88 in
Wind
55

County Trego County, KS

The radar

The Dodge City radar (KDDC), 130 km from the middle of the area, began a volume at 08:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 8.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2021-08-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1001 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2021-08-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1001 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1761 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

667 
WWUS83 KDDC 150846
SPSDDC

Special Weather Statement
National Weather Service Dodge City KS
346 AM CDT Sun Aug 15 2021
 
KSZ030-031-150915-
Trego KS-Ellis KS-
346 AM CDT Sun Aug 15 2021

...A strong thunderstorm will impact portions of eastern Trego and
western Ellis Counties through 415 AM CDT...

At 346 AM CDT, Doppler radar was tracking a strong thunderstorm near
Riga. This storm was nearly stationary.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
  Ellis and Riga.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3872 9941 3872 9985 3913 9970 3913 9950
TIME...MOT...LOC 0846Z 353DEG 4KT 3899 9961 

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

$$

JJOHNSON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 15, 3:26 AM CDT, 20 minutes earlier.

Area forecast discussion, Aug 15, 3:26 AM CDT, 20 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
326 AM CDT Sun Aug 15 2021

...Updated short and long term sections...

.SHORT TERM...(Today and tonight)
Issued at 325 AM CDT Sun Aug 15 2021

Weak northwesterly flow will continue in the upper levels with
south to southeasterly winds at the surface through tonight. Skies
are expected to become partly cloudy to mostly clear today with an
increase cloudiness tonight. A slight chance of precipitation will
be possible tonight but most places look to remain dry. As for
temperatures, highs today look to reach into the upper 80s to
around 90 degrees with lows tonight dipping into the 60s.

.LONG TERM...(Monday through Saturday)
Issued at 325 AM CDT Sun Aug 15 2021

A better chance of thunderstorms will be possible Monday as a weak
shortwave moves through the area. Precipitation chances will then
confined to south central Kansas down into Oklahoma Monday night
into Tuesday. A pattern shift is then expected as an upper level
trough digs into the Northwestern United states Wednesday and into
the Northern Plains Thursday. This will help push a cold front
through the Central High Plains Thursday into Friday bringing a
better chance of precipitation to western Kansas. A second
disturbance may move through the area this weekend but as of now
precipitation chances look to remain slight. As for temperatures,
highs look to reach into the mid 80s to around 90s degrees with
lows in the 60s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Sunday night)
Issued at 1201 AM CDT Sun Aug 15 2021

VFR conditions will prevail with an increase in mid level
cloudiness. Winds will be light and from the southeast overnight
shifting to more of a southerly direction after sunrise.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  90  65  87  63 /  10  20  30  20
GCK  91  65  86  61 /  10  20  30  20
EHA  91  64  87  61 /  10  20  30  20
LBL  91  65  86  62 /  10  20  30  30
HYS  89  65  87  63 /  20  20  30  20
P28  91  68  90  67 /  10  20  30  20

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Hovorka_42
LONG TERM...Hovorka_42
AVIATION...Hovorka_42
Hazardous weather outlook, Aug 15, 3:35 AM CDT, 11 minutes before
Hazardous Weather Outlook
National Weather Service Dodge City KS
335 AM CDT Sun Aug 15 2021

KSZ030-031-043>046-061>066-074>081-084>090-160845-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
335 AM CDT Sun Aug 15 2021 /235 AM MDT Sun Aug 15 2021/

This hazardous weather outlook is for portions of central...south
central...southwest and west central Kansas.

.DAY ONE...Today and tonight.

Day 1 Discussion
----------------

Thunderstorms will be possible along the I-70 corridor this
morning. Isolated thunderstorms will be possible again tonight
starting in the west and spreading east. These storms are not
expected to be severe at this time.

Day 1 Hazards
-------------
* Thunderstorm wind damage: Limited risk
* Lightning: Limited risk
* Non-thunderstorm wind: Limited risk

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Days 2-7 Discussion
-------------------

Scattered thunderstorms are possible Monday across the area
shifting east into south central Kansas Monday night into Tuesday.
These storms are not expected to become severe.

A chance of thunderstorms will be possible during the mid to late
part of the week. It is too early to tell if these storms will
become severe.

Days 2-7 Hazards
----------------
* Monday
  - Non thunderstorm wind: Limited risk

* Tuesday
  - Non thunderstorm wind: Limited risk

* Wednesday
  - Non thunderstorm wind: Limited risk

* Thursday
  - Excessive heat: Limited risk
  - Non thunderstorm wind: Limited risk

* Friday
  No hazards.

* Saturday
  No hazards.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

For more details visit our webpage
https://weather.gov/crh/ghwo?sid=ddc

In the hours before

Special weather statement, Aug 15, 3:09 AM CDT, 37 minutes before
Special Weather Statement
National Weather Service Dodge City KS
309 AM CDT Sun Aug 15 2021

KSZ030-031-150845-
Trego KS-Ellis KS-
309 AM CDT Sun Aug 15 2021

...A strong thunderstorm will impact portions of eastern Trego and
western Ellis Counties through 345 AM CDT...

At 308 AM CDT, Doppler radar was tracking a strong thunderstorm near
Riga, moving south at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Ellis, Ogallah and Riga around 325 AM CDT.

Other locations in the path of this storm include Cedar Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3911 9970 3906 9948 3870 9943 3871 9986
TIME...MOT...LOC 0808Z 019DEG 16KT 3902 9963

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

JJOHNSON
Special weather statement, Aug 15, 3:46 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
346 AM CDT Sun Aug 15 2021

KSZ030-031-150915-
Trego KS-Ellis KS-
346 AM CDT Sun Aug 15 2021

...A strong thunderstorm will impact portions of eastern Trego and
western Ellis Counties through 415 AM CDT...

At 346 AM CDT, Doppler radar was tracking a strong thunderstorm near
Riga. This storm was nearly stationary.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
  Ellis and Riga.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3872 9941 3872 9985 3913 9970 3913 9950
TIME...MOT...LOC 0846Z 353DEG 4KT 3899 9961

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

JJOHNSON

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 15, 3:09 AM CDTSpecial Weather StatementDDCTrego36 min
Aug 15, 4:01 AM CDTFlash Flood WarningDDCEllis, Trego3 hr
Aug 15, 4:43 AM CDTSpecial Weather StatementDDCTrego47 min
Aug 15, 5:13 AM CDTSevere Thunderstorm WarningDDCEllis, Ness, Trego47 min
Aug 15, 5:56 AM CDTSevere Thunderstorm WarningDDCEllis, Ness, Rush, Trego49 min
Aug 15, 6:44 AM CDTSpecial Weather StatementDDCRush31 min
Aug 15, 8:12 AM CDTSpecial Weather StatementDDCRush33 min
Aug 15, 8:47 AM CDTAreal Flood AdvisoryDDCEllis, Rush, Trego3 hr
Aug 15, 3:55 PM CDTSpecial Weather StatementDDCTrego35 min
Aug 15, 4:30 PM CDTSpecial Weather StatementDDCTrego30 min
Aug 15, 4:47 PM CDTAreal Flood AdvisoryDDCTrego3 hr
Aug 15, 4:59 PM CDTSpecial Weather StatementDDCTrego31 min
Aug 15, 5:06 PM CDTSpecial Weather StatementDDCTrego24 min
Aug 15, 5:29 PM CDTSpecial Weather StatementDDCTrego31 min
Aug 15, 5:38 PM CDTSevere Thunderstorm WarningDDCNess, Trego52 min
Aug 15, 6:08 PM CDTSevere Thunderstorm Warning Considerable damage threatDDCLane, Ness52 min

Nearby

Special Weather Statements in Kansas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.